# SDR 98ZZZX3566

- Difficulty date: August 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8127K
- Make and model: Piper PA-32-300
- Aircraft serial: 327940268
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3333
- Condition: Loose
- Location: Magneto
- Part time: 97 hours
- Component: Slick, 6351
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBMITTER FOUND IMPULSE COUPLING RETAINER NUT LOOSE ON SHAFT WITH COTTER PIN STILL IN PLACE.  THE IMPULSE ASSY COULD BE PULLED FROM TAPERED SHAFT WITH ONLY SLIGHT PRESSURE.  A BLUEING COMPOUND WAS APPLIED TO THE TAPERED SHAFT AND THE IMPULSE ASSY WAS RESEATED.  IT WAS FOUND THE SHAFT HAD A HIGH AREA THAT WOULD NOT ALLOW THE IMPULSE ASSY TO SEAT PROPERLY.  A DIAL INDICATOR READING SHOWED APPROX .002 INCH - .003 INCH HIGH AREA IN A SEMI-CIRCLE SHAPE EXTENDING FROM THE KEY SLOT ABOUT .3750 INCH HIGH AROUND SHAFT TAPER.   SECOND INSTANCE FOUND OF AN IMPULSE ASSY LOOSENING ON SHAFT WITH LESS THAN 100 HRS IN SERVICE.  SUBMITTER RECOMMENDED TO SET ASSY WITH NUT TORQUE, REMOVE NUT AND TEST FIT BY PULLING WITH PULLER.
